MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Back to Search Results |
| Catalog Number |
3549315 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
09/01/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent a breast surgery with a 650 cc mentor cpx 4 breast tissue expander with suture tabs and experienced a deflation on the left side post-operatively.As a result, the patient underwent explantation on (b)(6) 2025.
Additional Manufacturer Narrative
On july 30, 2025, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 10, 2025, the evaluation for the device was completed.Device evaluation summary: during visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, according to the mentor procedure, and it revealed two punctures on the injection dome and a tear on the anterior view, measuring approximately 0.2 cm.Microscopic examination was performed on the edges of the tears, and parallel striations were found in the whole area of the punctures in the injection dome.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.The cause of the tear on the anterior view could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the issue reported were identified.Based on the information currently available, microscopic examination of the punctures in the injection dome indicates that the tissue expander could have been damaged during or subsequent to implantation.The product insert data sheet contains the following warning: surgeons should verify the position of the injection dome prior to adding or withdrawing fluid.Needle punctures on or outside of the injection dome may penetrate the shell causing deflation or compromise the fill dome and necessitate device replacement.Although the tissue expanders have a self-sealing bufferzone¿ area around the injection dome, do not attempt to inject into the area around the dome, as device damage may still occur.Although no conclusion could be reached on the cause of the tear on the anterior view, the instructions for use contain the following caution: the silicone shell of the tissue expander may easily be cut by a scalpel or ruptured by excessive stress, manipulation with blunt instruments, or penetration by a needle.Subsequent deflation and/or rupture could result.All devices should be carefully inspected for structural integrity prior to and during implantation.In addition, the patient should be advised that vigorous body movement (e.G., physical exercise) or excessive manipulation or trauma in the expander region may cause stress to the device and result in subsequent deflation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).